View Single Post
Old 05-10-2009, 07:30 PM   #2
jammyslisa
Member
(female)
 
Join Date: Mar 2008
Location: Inwood, WV
Posts: 58
jammyslisa HB User
Re: 61 year old downs sister and Dilantin

Quartzcrystals,
I am a special education teacher who works with a lot of students who have seizures. The good thing about dilantin is that it an older medication so most of the side effects are known. This means you can look up the side effects and watch out for them with your sister. However, there are newer anti seizure meds out there now that have fewer side effects and may be more effective. Would you be able to get a second opinion for your sister? However, if the dilantin does also help with her dementia, it might be a good drug for her. Just be sure to watch her for the side effects and keep in touch with a neurologist ( did a neuro prescribe the dilantin for her?).
I like that you appreciate your sister for who she is.

Lisa